Article Text

PDF

Efficacy of peritoneal dialysis in severe thiazide-induced hyponatraemia
  1. T. Cundy,
  2. J. A. P. Trafford

    Abstract

    A patient with severe thiazide-induced hyponatraemia (plasma sodium 99 mmol/l) is described, who had signs suggestive of cerebral oedema. Co-existent problems of cardiac and respiratory insufficiency were thought to make treatment with hypertonic saline hazardous. A 40-hr peritoneal dialysis successfully reversed both hyponatraemia and the associated cerebral signs, plasma sodium increasing at a rate of 0·83 mmol/hr. Peritoneal dialysis appears to be a safe and efficacious method of treating severe thiazide-induced hyponatraemia.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.